Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 8, NWS Cheyenne, WY

May 23, 2013Box Butte County, Dawes County, Sioux County, Nebraska

NWS Cheyenne, WY issued this wind advisory at May 23, 2013, 2:38 PM MDT for Box Butte County, Dawes County, Sioux County, Nebraska. It took effect at May 23, 2013, 9:00 PM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 23, 2013, 2:38 PM MDT (20:38 UTC)
In effect from
May 23, 2013, 9:00 PM MDT
Expired
May 24, 2013, 8:11 AM MDT
In force
11 hr
Issued by
NWS Cheyenne, WY

Counties Box Butte County, NE, Dawes County, NE, Sioux County, NE

The radar

The Rapid City radar (KUDX), 188 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 8.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2013-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2013-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-113 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

456 
WWUS75 KCYS 232038
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
238 PM MDT THU MAY 23 2013

...GUSTY WINDS FOR THE WESTERN NEBRASKA PANHANDLE TONIGHT...

.SOUTH WINDS WILL INCREASE ACROSS THE WESTERN NEBRASKA PANHANDLE
THIS EVENING. THE STRONGEST WINDS WILL OCCUR OVER NORTHERN
PORTIONS OF THE PANHANDLE...ESPECIALLY ALONG THE PINE RIDGE WHERE
WINDS WILL GUST TO AROUND 50 MPH. WINDS WILL SLOWLY DECREASE LATE
TONIGHT THROUGH FRIDAY MORNING.

NEZ002-003-095-096-241200-
/O.NEW.KCYS.WI.Y.0008.130524T0300Z-130524T1200Z/
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE
238 PM MDT THU MAY 23 2013

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT
FRIDAY. 

* TIMING...SOUTHERLY WINDS WILL INCREASE THIS EVENING AND CONTINUE
  THROUGH MUCH OF THE OVERNIGHT. WINDS WILL BEGIN TO SUBSIDE
  TOWARD SUNRISE.

* WINDS...SOUTHERLY WINDS TO INCREASE TO 30 TO 40 MPH WITH GUSTS
  AROUND 50 MPH.

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHTWEIGHT AND HIGH
  PROFILE VEHICLES..ESPECIALLY ALONG EAST TO WEST ORIENTED ROAD.
  MOTORISTS MAY NEED TO EXERCISE CAUTION WHEN DRIVING STRETCHES OF
  ROAD AFFECTED BY STRONG AND GUSTY CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
LIEBL
3 follow-up statements
903 
WWUS75 KCYS 240313
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
913 PM MDT THU MAY 23 2013

...STRONG WINDS WILL AFFECT THE WESTERN NEBRASKA PANHANDLE THE
REST OF TONIGHT...

.SOUTH WINDS WILL CONTINUE TO INCREASE ACROSS THE WESTERN NEBRASKA
PANHANDLE THROUGH MIDNIGHT. THE STRONGEST WINDS WILL OCCUR OVER
NORTHERN PORTIONS OF THE PANHANDLE...ESPECIALLY ALONG THE PINE
RIDGE WHERE WINDS WILL GUST TO AROUND 50 MPH. WINDS WILL SLOWLY
DECREASE LATE TONIGHT AND EARLY FRIDAY MORNING.

NEZ002-003-095-096-241200-
/O.CON.KCYS.WI.Y.0008.000000T0000Z-130524T1200Z/
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE
913 PM MDT THU MAY 23 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. 

* TIMING...SOUTHERLY WINDS WILL INCREASE THROUGH MIDNIGHT AND
  CONTINUE THROUGH THE REST OF TONIGHT. WINDS WILL BEGIN TO
  SUBSIDE TOWARD SUNRISE.

* WINDS...SOUTHERLY WINDS TO INCREASE TO 30 TO 40 MPH BY MIDNIGHT
  WITH GUSTS AS HIGH AS 50 MPH. 

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHTWEIGHT AND HIGH 
  PROFILE VEHICLES..ESPECIALLY ALONG EAST TO WEST ORIENTED ROAD. 
  MOTORISTS MAY NEED TO EXERCISE CAUTION WHEN DRIVING STRETCHES 
  OF ROAD AFFECTED BY STRONG AND GUSTY CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WEILAND
567 
WWUS75 KCYS 241200
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
600 AM MDT FRI MAY 24 2013

...GUSTY WINDS WILL CONTINUE IN THE NORTHERN NEBRASKA PANHANDLE
THIS MORNING...

.SOUTH WINDS WILL CONTINUE TO BE GUSTY OVER THE NORTHERN NEBRASKA
PANHANDLE THROUGH MID-MORNING. THE STRONGEST WINDS WILL OCCUR OVER
THE PINE RIDGE WHERE WINDS WILL GUST TO AROUND 50 MPH. WINDS WILL
SLOWLY DECREASE LATE THIS MORNING.

NEZ003-096-241300-
/O.CAN.KCYS.WI.Y.0008.000000T0000Z-130524T1200Z/
BOX BUTTE-SOUTH SIOUX-
INCLUDING THE CITIES OF...ALLIANCE...AGATE
600 AM MDT FRI MAY 24 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL STEADILY DECREASE THIS MORNING SO WILL CANCEL THE WIND
ADVISORY....HOWEVER GUSTS TO 30 MPH REMAIN A POSSIBILITY.

$$

NEZ002-095-241400-
/O.EXT.KCYS.WI.Y.0008.000000T0000Z-130524T1500Z/
DAWES-NORTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...HARRISON
600 AM MDT FRI MAY 24 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM MDT THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* TIMING...GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH MID-MORNING
  AND WILL EASE THROUGH THE AFTERNOON.

* WINDS...SOUTH WINDS 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH.

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHTWEIGHT AND HIGH 
  PROFILE VEHICLES..ESPECIALLY ALONG EAST TO WEST ORIENTED ROAD. 
  MOTORISTS MAY NEED TO EXERCISE CAUTION WHEN DRIVING STRETCHES 
  OF ROAD AFFECTED BY STRONG AND GUSTY CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RJM
057 
WWUS75 KCYS 241411
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
811 AM MDT FRI MAY 24 2013

NEZ002-095-241515-
/O.CAN.KCYS.WI.Y.0008.000000T0000Z-130524T1500Z/
DAWES-NORTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...HARRISON
811 AM MDT FRI MAY 24 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED OVER THE NORTHERN NEBRASKA PANHANDLE THIS
MORNING WITH GUSTS GENERALLY AROUND 30 MPH IN A FEW LOCATIONS.

$$

RE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at May 23, 11:25 AM MDT, 3 hours 13 minutes earlier.

Area forecast discussion, May 23, 11:25 AM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1125 AM MDT THU MAY 23 2013

.UPDATE...
ISSUED AT 1015 AM MDT THU MAY 23 2013

DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON FOR THE SUMMIT AREA
BETWEEN LARAMIE AND CHEYENNE. WEBCAMS CONTINUE TO SHOW
VISIBILITIES LESS THAN 1/4 MILE. SOUTH TO SOUTHEAST MOIST LOW
LEVEL UPSLOPE FLOW WITH DRY SOUTHWEST FLOW ALOFT CONTINUES TO
REINFORCE THE LOW LEVEL INVERSION IN THIS AREA AND MUCH OF
SOUTHEAST WYOMING. STARTING TO SEE SOME LOW LEVEL HEATING SLOWLY
PUSH CLOUD BASES UPWARDS. THIS TRENDS SHOULD CONTINUE THROUGH THE
AFTERNOON. EXPECTING FOG TO LIFT ACROSS THE AREA BY THIS AFTERNOON
BUT WITH SOUTH TO SOUTHEAST FLOW IN PLACE THAT IS NOT A CERTAINTY.
KNOCKED HIGH TEMPERATURES DOWN A FEW DEGREES WHERE STRATUS IS
EXPECTED TO HOLD IN THE LONGEST...BUT GIVEN THE HIGH SUN ANGLE
THIS TIME OF YEAR IT ONLY TAKES A FEW HOURS FOR TEMPERATURES TO
JUMP BUT STRATUS WILL NEED TO BREAK. CLOUDS HAVE ALREADY CLEARED
OUT AROUND CHADRON AND ALLIANCE AS DRIER AIR WORKS INTO THAT AREA.
NOT SURE HOW MUCH FARTHER THAT CLEARING LINE WILL MAKE IT EAST BUT
THINKING A LINE FROM SCOTTSBLUFF TO SIDNEY SHOULD BE CLOSE.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 426 AM MDT THU MAY 23 2013

A WEAK UPPER WAVE WILL MOVE OVERHEAD TODAY WITHIN A RELATIVELY
DIFFLUENT FLOW PATTERN ALOFT.  DEEPENING SFC LOW PRESSURE OVER
NORTHWESTERN WYOMING UNDER THE DIFFLUENT FLOW WILL MAINTAIN
MODERATE SOUTHERLY WINDS ACROSS THE FORECAST AREA TODAY. SUSTAINED
WINDS WILL LIKELY BE IN THE 25 TO 35 MPH RANGE WITH LOCALLY HIGHER
VALUES IN THE FAR NORTHERN AND WESTERN PORTIONS OF THE FORECAST AREA
WHERE THE GRADIENT WILL BE STRONGEST CLOSER TO THE SFC LOW. FORECAST
SOUNDINGS ACROSS THE AREA SHOW A DRY AND DEEP MIXED LAYER ACROSS
WESTERN CARBON COUNTY...WITH A MUCH MORE SHALLOW BOUNDARY LAYER
ACROSS THE EASTERN PLAINS DUE TO A STRONG INVERSION DEVELOPING AS
RELATIVELY STRONG 700 MB WAA PATTERN SETS UP ALONG AND EAST OF THE
LARAMIE RANGE. LOW CLOUDS AND FOG ACROSS THE EASTERN PLAINS WILL
BE SLOW TO MIX THIS MORNING UNDER THIS INVERSION AND WITH THE
SOUTHEAST UPSLOPE FLOW IN PLACE...BUT WILL BURN OFF EVENTUALLY WITH
HEATING OF THE DAY AND STRONG LLVL MIXING. NOT EXPECTING MUCH IN THE
MEANS OF CONVECTION DUE TO THE DRY AND CAPPED ENVIRONMENT IN SPITE
OF STRONG CONVERGENCE ALONG THE LARAMIE RANGE. MOISTURE AS SEEN ON
WATER VAPOR IMAGERY STREAMING UP FROM THE SOUTHWEST LOOKS RATHER
MARGINAL...SO THERE COULD BE A COUPLE THUNDERSTORMS MAINLY ROOTED
IN THE HIGH TERRAIN AS THE WEAK WAVE AND MOISTURE MOVE OVERHEAD
BUT LIKELY WILL NOT SUSTAIN AS THEY MOVE OFF THE MOUNTAINS.

THE MIXING HEIGHT ACROSS THE PANHANDLE AND SOUTHERN WYOMING
PLAINS LOOKS TO BE ROUGHLY BETWEEN 700 MB AND 750 MB TODAY WITH
WINDS AT THE TOP OF THE LAYER GENERALLY 30 TO 35 KTS. THEREFORE WILL
REFRAIN FROM ANY WIND HIGHLIGHTS ACROSS THE PANHANDLE ALTHOUGH
WIND SPEEDS WILL APPROACH ADVISORY CRITERIA IN THE LATE AFTERNOON.
GUSTS IN THE DEEPER MIXED LAYER FURTHER WEST LOOK TO GENERALLY BE
40 TO 45 KTS THIS AFTERNOON. THEREFORE...OVERALL WINDY DAY IN
STORE FOR THE FORECAST AREA.

CONTINUED SOUTH-SOUTHEASTERLY UPSLOPE FLOW TONIGHT WILL BRING A
RETURN OF LOW CLOUDS AND FOG TO THE EASTERN PLAINS...ALTHOUGH A
COLD FRONT WITH PRE-FRONTAL DRYLINE LOOKS TO MOVE EASTWARD ACROSS
SOUTHEAST WYOMING BETWEEN 07 AND 16Z AND WILL STALL ALONG THE
WY/NE BORDER. DRIER AIR BEHIND THE DRYLINE WILL STEADILY CLEAR
OUT THE LOW CLOUDS AND FOG THROUGH THE MORNING WITH WINDS SHIFTING
TO THE SOUTHWEST BEHIND THE FRONT. THIS WILL ALSO PROVIDE FOCUS
FOR THUNDERSTORM ACTIVITY ALONG THE BOUNDARY FRIDAY AFTERNOON FOR
THE WESTERN NEBRASKA PANHANDLE. WILL STILL BE DEALING WITH WARM
700 MB TEMPS ALOFT SO THE CAP WILL REMAIN RELATIVELY STRONG ACROSS
NEBRASKA...EXCEPT FOR RIGHT ALONG THE BOUNDARY WHERE SOMEWHAT
COOLER AIR ALOFT WILL HELP REDUCE THE CAP THROUGH LATE AFTERNOON.
BULK SHEAR VALUES WILL AVERAGE FROM 40 TO 45 KTS FRIDAY AFTERNOON
ACROSS THE PANHANDLE SO SOME STORMS THAT DO FORM OFF THE STALLED
BOUNDARY COULD BECOME STRONG TO SEVERE...BUT THIS WILL BE VERY
DEPENDENT ON THE STRENGTH OF THE CAP AND WHETHER ENOUGH MOISTURE
ADVECTS INTO THE MIDLEVELS TO DEVELOP STRONG THUNDERSTORMS.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 426 AM MDT THU MAY 23 2013

THERE IS GENERAL CONSENSUS WITH THE 00Z MEDIUM RANGE MODELS
DEPICTING A MEAN SOUTHWESTERLY FLOW ALOFT OVER THE WESTERN HALF
OF THE CONUS THIS WEEKEND. CLOSED 500MB LOW OVER SOUTHWEST CANADA
AND ASSOCIATED TROUGH AXIS EXTENDING ALONG THE PACIFIC COAST
DRIFTS SLOWLY EAST THIS WEEKEND AND AMPLIFIES OVER THE GREAT BASIN
EARLY NEXT WEEK. THIS WILL BACK THE WINDS ALOFT TO SOUTHERLY FOR
TUESDAY AND WEDNESDAY. THE GFS...ECMWF AND THEIR ENSEMBLES
MAINTAIN A DRYLINE/SURFACE TROUGH OVER THE HIGH PLAINS THROUGH
MONDAY. GREATEST INSTABILITY FOR TSTORM DEVELOPMENT WILL LIE EAST
OF THE DRYLINE...MAINLY FROM THE EASTERN NEBRASKA PANHANDLE INTO
THE GREAT PLAINS. DAYTIME DEW POINTS WILL RISE INTO THE 50S WITH
SBCAPES OF 1500-2000 J/KG. TO THE WEST...MORE ISOLATED HIGH BASED
CONVECTION WILL BE POSSIBLE EACH AFTERNOON.

BY THE MIDDLE OF NEXT WEEK...A CLOSED LOW EMERGES OVER ARIZONA WITH
A GREATER FETCH OF PACIFIC MOISTURE INTO THE REGION. SHORTWAVE
ENERGY MOVING NORTHWARD INTO COLORADO AND WYOMING WILL ENHANCE THE
SHOWER/TSTORM COVERAGE TUESDAY THROUGH WEDNESDAY.

TEMPERATURES WILL AVERAGE ABOUT 5 TO 10 DEGREES ABOVE SEASONAL
NORMAL SATURDAY THROUGH MONDAY...THEN GRADUALLY COOL TO NORMAL
VALUES TUESDAY AND WEDNESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY MORNING)

AREA OF MVFR TO IFR CIGS WILL LIKELY PERSIST THROUGH EARLY FRIDAY
JUST EAST OF THE LARAMIE RANGE...BREAKING FOR A TIME THIS AFTERNOON
OVER THE PANHANDLE BEFORE RETURNING TONIGHT.  FOG...DENSE AT
TIMES...WILL ALSO PERSIST IN THE KCYS VCTY DUE TO MOIST SOUTH WINDS
RIDING UP THE CHEYENNE RIDGE.  A FEW SHOWERS POSSIBLE OVER THE MTNS
THIS AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 426 AM MDT THU MAY 23 2013

MOIST SOUTHEASTERLY UPSLOPE FLOW WILL MAINTAIN LOW CLOUDS...AREAS
OF FOG AND PATCHY DRIZZLE ALONG AND EAST OF THE LARAMIE RANGE THIS
MORNING WITH THE FOG STEADILY BURNING OFF AFTER SUNRISE. MODERATE
SOUTHERLY WINDS WILL OCCUR TODAY ACROSS MUCH OF THE DISTRICT WITH
GUSTS OF 35 TO 45 MPH COMMON ACROSS THE AREA. SOMEWHAT STRONGER
WINDS GUSTING UP TO 50 MPH WILL OCCUR ACROSS ZONE 301...303 AND
304 THIS AFTERNOON. HUMIDITIES WILL REMAIN ABOVE 40 PERCENT ALONG
AND EAST OF THE LARAMIE RANGE TODAY BUT WILL DROP TO THE MID TEENS
TO UPPER 20S OUT WEST. A THUNDERSTORM OR TWO IS POSSIBLE OVER THE
HIGHER MOUNTAINS OF SOUTHEAST WYOMING LATE THIS AFTERNOON AS
WELL. LOW CLOUDS AND FOG WILL RETURN TO THE EASTERN PLAINS OF
WYOMING AND THE WESTERN NEBRASKA PANHANDLE TONIGHT WITH
SOUTHERLY WINDS EASING AND SHIFTING TO THE SOUTHWEST THROUGH
FRIDAY MORNING. MUCH DRIER AND WARMER CONDITIONS WILL OVERSPREAD
SOUTHEAST WYOMING ON FRIDAY...WITH A CHANCE FOR THUNDERSTORMS OVER
THE NEBRASKA PANHANDLE IN THE LATE AFTERNOON.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...DENSE FOG ADVISORY UNTIL NOON MDT TODAY FOR WYZ116-117.

NE...NONE.
&&

UPDATE...LIEBL
SHORT TERM...RJM
LONG TERM...JAMSKI
AVIATION...RE
FIRE WEATHER...RJM
Hazardous weather outlook, May 23, 12:27 PM MDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1227 PM MDT THU MAY 23 2013

WYZ101>119-241830-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1227 PM MDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOCALLY DENSE FOG WILL BE FOUND OVER THE SOUTHERN LARAMIE EARLY THIS
AFTERNOON BUT IS EXPECTED TO DISSIPATE BY MID AFTERNOON. AREAS
OF FOG MAY RETURN TO SOUTHEAST WYOMING ALONG AND EAST OF THE LARAMIE
RANGE TONIGHT WITH DENSE FOG POSSIBLE OVER THE SOUTHERN LARAMIE
RANGE.

SOUTHEAST WINDS WILL GUST 40 TO 50 MPH FOR AREAS ALONG AND WEST OF
THE LARAMIE RANGE INTO EARLY THIS EVENING. ISOLATED THUNDERSTORMS
ARE POSSIBLE LATE THIS AFTERNOON OVER THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-241830-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1227 PM MDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING
FROM FRIDAY THROUGH THE WEEKEND. SOME STRONG TO SEVERE STORMS
LOOK TO BE POSSIBLE...ESPECIALLY FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

LIEBL

In the hours before

Special weather statement, May 23, 11:02 AM MDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1102 AM MDT THU MAY 23 2013

WYZ118-119-231900-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHEYENNE...BURNS...CARPENTER...ALBIN...
PINE BLUFFS
1102 AM MDT THU MAY 23 2013

...AREAS OF DENSE FOG EAST OF THE LARAMIE RANGE FOOTHILLS...

FOG WILL CONTINUE TO AFFECT AREAS ALONG INTERSTATE 80 BETWEEN
CHEYENNE AND PINE BLUFFS THROUGH EARLY AFTERNOON. THE FOG MAY
BE DENSE AT TIMES...LOCALLY REDUCING VISIBILITIES TO ONE HALF
MILE OR LESS. MOTORISTS TRAVELING IN THESE AREAS SHOULD USE
CAUTION...ALLOWING PLENTY OF TIME TO REACH YOUR DESTINATION.

HAMMER
Special weather statement, May 23, 12:15 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1215 PM MDT THU MAY 23 2013

WYZ116>119-231915-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
1215 PM MDT THU MAY 23 2013

...LOCALLY DENSE FOG ALONG AND EAST OF THE LARAMIE RANGE
FOOTHILLS...

FOG IS BEGINNING TO ERODE AND LIFT EARLY THIS AFTERNOON. THIS
TREND WILL CONTINUE OVER THE NEXT FEW HOURS AS FOG DISSIPATES.
LOCALLY DENSE FOG CAN BE EXPECTED THROUGH 1 PM WITH VISIBILITIES
LESS THAN 1/4 MPH...ESPECIALLY IN THE SOUTHERN LARAMIE RANGE
BETWEEN CHEYENNE AND LARAMIE. MOTORIST SHOULD SLOW DOWN WHEN
ENCOUNTERING POOR VISIBILITIES AND TURN ON THEIR VEHICLE
HEADLIGHTS.

LIEBL
Special weather statement, May 23, 1:11 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
111 PM MDT THU MAY 23 2013

WYZ116-117-232030-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
111 PM MDT THU MAY 23 2013

FOG CONTINUES TO ERODE AND LIFT ACROSS THE SOUTHERN LARAMIE
RANGE EARLY THIS AFTERNOON ALTHOUGH LOCALLY DENSE FOG CONTINUES
ALONG INTERSTATE 80 BETWEEN MILE MARKERS 335 AND 350 WITH
VISIBILITIES LESS THAN 1/4 MILE.  MOTORIST SHOULD SLOW DOWN
AND TURN ON THEIR VEHICLE HEADLIGHTS WHEN ENCOUNTERING POOR
VISIBILITIES.

LIEBL
Special weather statement, May 23, 2:30 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT THU MAY 23 2013

WYZ101-115-240000-
CONVERSE COUNTY LOWER ELEVATIONS-LARAMIE VALLEY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LARAMIE
230 PM MDT THU MAY 23 2013

STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE ACROSS MUCH OF
CONVERSE COUNTY THROUGH THIS AFTERNOON. SUSTAINED WINDS AROUND 40
MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED. THESE STRONG WINDS WILL
ALSO OCCUR OVER PORTIONS OF ALBANY COUNTY...MAINLY IN THE LARAMIE
VALLEY. WINDS ARE EXPECTED TO DECREASE THIS EVENING.

WINDS OF THIS MAGNITUDE MAY CAUSE LOSS OF VEHICLE CONTROL OR A
BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING WITH A LIGHT LOAD.
DRIVERS OF SUCH VEHICLES MANY WANT TO DELAY TRAVEL.

LIEBL

Nearby

Wind Advisories in Nebraska, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.